Aug 032004
 

I have 3 more days of the tapering steroids but it is such a drop in dosage that I should be at my worst now as far as the side effects. Tradeoffs seems to be the word the comes to mind after this round as we are always looking to make some steps forward but my suspicion is we’ve taken more steps backwards than forwards. Every time I’m done with the Solu-Medrol I swear this is the last time I’m taking it because it is just too nasty of a drug – at least this cycle is done – maybe I can now maintain I won’t take it anymore unless it becomes critical. I really need to start seeing some benefits from the steroids because their cost in side effects is high and from what I’ve seen so far it just isn’t worth it. Here is the wrapup:

 

  • My vision got much more blurry today and is the worst it has been for this treatment. Assuming everything continues on as normal it could get a little worse before it gets better. Normal steroid garbage for me.
  • Ear Pain and Sore Throat are coming back which isn’t a complete surprise. The Biaxin made it better but I stopped right away because all of those drugs were just too much of a strain on the system. I did take another days worth of Biaxin a couple of days ago when the sore throat started to reappear and it helped but then it was still the same thing with too many drugs in the system. Fortunately I am able to tough this out with some Tylenol (which is working surprisingly well) and trying to take it easy. If I get too bad I’ll resume the antibiotics after the steroids have had a chance the clean out. I did go and lookup Biaxin and methylprednisolone (Solu-Medrol and my followup pills) have a potential contraindication though they didn’t specify what specifically it was. It is possible that is what happened to me. I would have hoped the family practice dr. would have at least checked that since he prescribed this medication because I was about to start the Solu-Medrol.
  • Tremors are still bad but are getting better. I’m sure it is going to take a while for all of these steroids to work their way out of the system and for them to get completely better.
  • The 40mg of Nexium isn’t cutting it either with me having pretty bad heart burn throughout the treatment. I doubled the dose with no effect and hobbled along with some Tums. I guess I am getting my calcium in for the month, year, eternity… 😉
  • Sleeping has gone pretty well but I can’t get enough. Once I eat I am ready to crash and if I’d go to bed then probably wouldn’t need any Ambien. The fact that the steroids make me get up 1-2 times per night is not helping me get the sleep I need.
  • The hungers officially hit a couple of days after the Solu-Medrol which isn’t all that unusual. Nothing sweet appeals to me at all – not that unusual – I just want protein. Unfortunately the everything tastes bad hit at the same time so it’s hard to get all that I want but I seem to be making due. Tomato products are the worst which eliminates what I would really like which is a hamburger with some ketchup. On the other hand I stuffed myself on some Mexican food the other day which was delicious.
  • Some hand stiffness started in the middle of the Solu-Medrol and is continuing to go pretty strong – though is showing signs of getting better. I heavily suspect that this is caused by dehydration and the Biaxin was probably the cause of some weird dehydration effect in me. If it is dehydration then it should be getting within a couple of days. Certainly one more data point that dehydration has a negative effect of my stiff hand symptom.
Jun 022004
 

Everyone I have ever talked to and met has always had vision problems with their MS. (While I have had problems that I have never heard anyone else complain about – though they obviously happen) Because of this I have really been surprised that I haven’t had vision problems – and at the same time thankful I haven’t. Of course people with vision problems probably think they are glad they don’t have my symptoms! 🙂

 Posted by at 9:33 pm  Tagged with:
May 262004
 

I forgot to list a couple of side effects last night and trying to maintain good Blog etiquette I will not go back and update that post. (FYI: I ocassionaly go back and edit some grammer errors where I conveyed the wrong this or the spelling was wrong – sorry but it is my Blog so I can have bad manners 🙂 On a side note the taste in my mouth got much better this morning which isn’t unusual for me on the first dose. After the dose tonight it will take a week to work the taste out of my system. On the good side though it does tend to gradually get better rather than completely bad the entire time. I am probably still forgetting some of my side effects to the Solu-Medrol but as I experience them again I will Blog them. On a positive note I didn’t have to get up to urinate in the middle of the night but it will probably begin tonight – it has already picked up the pace during the day today! 🙁

 

  • Blurry Vision: This definitely caught me by surprise the first time and thought it was another exacerbation but it turns out it was the Solu-Medrol. I am already near sighted but can correct down to 20/15 but when it hits its worst (a day or two after the final dose of Solu-Medrol) everything beyond 15 to 20 feet is blurry and I couldn’t even think about driving. It takes about a week from it being at its worst to go back to normal/tolerable levels. My vision was blurry this morning but it was yesterday morning too before the steroids so I think that was tiredness. The eyes are still a little blurry but they will get much worse.
  • Heart racing or beating hard: I don’t know if it is actually doing these things but I can feel my heart beat in my chest much easier. I get my infusion at night after work so it is the worst right after the IV and then as I lay in bed (especially when I am on my back) but it is normally better the next morning.